MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED CONNECTING SCREW FOR 175MM INSERTION HANDLE; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED CONNECTING SCREW FOR 175MM INSERTION HANDLE; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.499
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product a review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during the retrograde femoral nail insertion procedure, the driving cap broke off from the insertion handle and the connection screw is difficult to turn that it seemed crossed threaded.There was no surgical delay and no report of fragments.The issue happened outside of the patient during the surgery.The procedure was successfully completed.Patient outcome is stable.Concomitant devices reported: radiolucent insertion handle for expert nails/175mm (part 03.010.487, lot 8703634, quantity 1).This report is for a cannulated connecting screw.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part # 03.010.499.Synthes lot # 7340372.Supplier lot # na.Release to warehouse date: 14jun2013.Manufactured by synthes jennersville.The material was reviewed and the hardness value was confirmed to meet the specification with no (relevant) non-conformance noted.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Investigation flow: damage: visual.Visual inspection: the returned device was found to be in good condition with no issues aside from minor surface wear noted.The connecting screw was able to fit with the returned insertion handle without any resistance.The connecting screw could not be tested with a nail, as no nail was returned with the complaint devices.The connecting screw does not show any evidence of breakage.The received condition does not agree with the reported condition and the complaint is not confirmed.No definitive root cause was able to be determined for the reported condition.It is possible that intraoperative forces contributed to difficulty assembling the devices.During investigation there were no issues identified with the returned device.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED CONNECTING SCREW FOR 175MM INSERTION HANDLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7953490
Report Number2939274-2018-54292
Device Sequence Number1301723
Product Code LXH
UDI-Device Identifier10886982069160
UDI-Public(01)10886982069160
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number03.010.499
Device Lot Number7340372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer10/10/2018
11/19/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date10/25/2018
11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1